Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 101, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 7, 2001, 7:23 PM CDT for Garland County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 7, 2001, 7:23 PM CDT (00:23 UTC)
- Expired
- May 7, 2001, 8:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garland County, AR
The radar
The Little Rock radar (KLZK), 91 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1981 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
961 WUUS54 KLZK 080024 SVRLIT ARC051-080100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 723 PM CDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GARLAND COUNTY IN CENTRAL ARKANSAS * UNTIL 800 PM CDT * AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES WEST OF MOUNTAIN PINE...MOVING EAST AT 10 MPH. && * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNTAIN PINE AROUND 800 PM CDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3473 9340 3450 9339 3447 9294 3476 9301 $$ 22
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:25 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 7, 3:25 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 325 PM CDT MON MAY 7 2001 COLD FRONT PUSHING INTO CENTRAL ARKANSAS THIS AFTERNOON. SCATTERED SHOWERS/THUNDERSHOWERS AHEAD OF FRONT WILL CONTINUE DURING THE OVERNIGHT HOURS CENTRAL/SOUTH...WITH DRIER/COOLER AIR SPREADING INTO AREAS FARTHER NORTH. ON TUESDAY...FRONT WILL MOVE SOUTH OF ARKANSAS WITH PRECIPITATION ENDING. HIGH PRESSURE WILL BUILD INTO THE STATE BEHIND THE FRONT...WITH DRY WEATHER IN THE FORECAST THROUGH AT LEAST THURSDAY. ON FRIDAY/EARLY SATURDAY...YET ANOTHER COLD FRONT WILL ARRIVE FROM THE NORTHWEST WITH ANOTHER ROUND OF SHOWERS/THUNDERSHOWERS. TEMPERATURES THIS WEEK WILL RUN A BIT ABOVE NORMAL...WHICH IS NOTHING NEW. LOOKING FOR 70S/80S DURING THE DAYTIME AND MOSTLY 50S/60S AT NIGHT. (46) .LIT...NONE
In the hours before
Local storm report, May 7, 5:24 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
524 PM CDT MON MAY 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0516 PM HOT SPGS AR 1.75 INCH HAIL
05/07/01 GARLAND REPORTED BY STATE
POLICE AT STATE POLICE
TROOP HEADQUARTERS.
0518 PM HOT SPGS AR .88 INCH HAIL
05/07/01 GARLAND REPORTED BY STORM
SPOTTER 1 MILE WEST OF
OAKLAWN PARK. EVENT
DURATION 5 MINUTES.Local storm report, May 7, 5:31 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
531 PM CDT MON MAY 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM NEW HOPE AR 1.75 INCH HAIL
05/07/01 PIKE REPORTED BY SHERIFFS
OFFICE.Local storm report, May 7, 5:58 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
558 PM CDT MON MAY 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM HOT SPGS AR 1 INCH HAIL
05/07/01 GARLAND REPORTED BY STORM
SPOTTER IN SOUTHERN
PART OF HOT SPRINGS
NEAR HIGHWAY 7. MOST OF
THE HAIL WAS DIME
SIZE...BUT SOME REACHED
THE SIZE OF Q<UARTERS.Local storm report, May 7, 6:41 PM CDT, 42 minutes before
ARC019-080030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 641 PM CDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CLARK COUNTY IN SOUTHWEST ARKANSAS * UNTIL 730 PM CDT * AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OKOLONA...MOVING SOUTHEAST AT 20 MPH. && * THE SEVERE THUNDERSTORM WILL BE NEAR... GURDON AROUND 710 PM CDT THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM HAS PASSED. THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3408 9336 3396 9340 3381 9296 3397 9295 22
Local storm report, May 7, 7:12 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
712 PM CDT MON MAY 07 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0635 PM DELIGHT AR WIND DAMAGE
05/07/01 PIKE TREES AND POWER LINES
DOWN IN THE
DELIGHT...BILLSTOWN AND
PISGAH AREAS. PERSON
TRAPPED IN A HOUSE AT
DELIGHT. REPORTED BY
SHERIFFS OFFICE. EVENT
DURATION 16 MINUTES.
0635 PM DELIGHT AR .75 INCH HAIL
05/07/01 PIKE MUCH DIME SIZE HAIL
REPORTED BY SHERIFFS
OFFICE. EVENT DURATION
16 MINUTES.
0635 PM DELIGHT AR FLOOD
05/07/01 PIKE FLOODING OF ROADS
AROUND DELIGHT AND
BILLSTOWN REPORTED BY
SHERIFFS OFFICE.
0635 PM BRYANT AR 1 INCH HAIL
05/07/01 SALINE REPORTED BY STORM
SPOTTER.
0635 PM BRYANT AR WIND DAMAGE
05/07/01 SALINE POWER LINES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.
0655 PM 1 S OKOLONA AR .75 INCH HAIL
05/07/01 CLARK REPORTED BY SHERIFFS
N OFFICE.The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:00 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 30 min |
| May 7, 7:21 PM CDT | Flash Flood Warning | LZK | Montgomery | 114 min |
| May 7, 7:31 PM CDT | Severe Thunderstorm Warning | LZK | Dallas | 59 min |
| May 7, 8:29 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.